Alert archive / Florida / Small Craft Advisories in 2015

Small Craft Advisory 6, NWS Key West, FL

January 11, 2015

NWS Key West, FL issued this small craft advisory at Jan 11, 2015, 4:17 PM EST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jan 11, 2015, 4:17 PM EST (21:17 UTC)
Expired
Jan 12, 2015, 10:30 AM EST
In force
18 hr
Issued by
NWS Key West, FL

The text

As transmitted, in the capitals the NWS used until 2016.

087 
WHUS72 KKEY 112117
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
417 PM EST SUN JAN 11 2015

GMZ042-043-052>055-072>075-121000-
/O.NEW.KKEY.SC.Y.0006.150111T2117Z-150112T1000Z/
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
417 PM EST SUN JAN 11 2015

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR THE STRAITS OF FLORIDA...AND FOR HAWK CHANNEL FROM OCEAN
REEF TO THE WEST END OF THE SEVEN MILE BRIDGE.

* WINDS AND WAVES...SUSTAINED NORTHEAST TO EAST WINDS NEAR 20 KNOTS
  WILL PREVAIL ACROSS THE AFFECTED WATERS TONIGHT TODAY. SEAS AS
  HIGH AS 7 FEET CAN BE EXPECTED IN THE GULF STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$
3 follow-up statements
402 
WHUS72 KKEY 120335
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1035 PM EST SUN JAN 11 2015

GMZ042-043-052>055-072>075-121000-
/O.CON.KKEY.SC.Y.0006.000000T0000Z-150112T1000Z/
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1035 PM EST SUN JAN 11 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY...

* WINDS AND WAVES...SUSTAINED NORTHEAST TO EAST WINDS NEAR 20 
  KNOTS WILL PREVAIL ACROSS THE AFFECTED WATERS TONIGHT TODAY. 
  SEAS AS HIGH AS 7 FEET CAN BE EXPECTED IN THE GULF STREAM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$
625 
WHUS72 KKEY 120936
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
436 AM EST MON JAN 12 2015

GMZ042-043-052>055-072>075-121600-
/O.EXT.KKEY.SC.Y.0006.000000T0000Z-150112T1600Z/
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
436 AM EST MON JAN 12 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT EARLY...

* WINDS AND WAVES...EAST WINDS NEAR 20 KNOTS WITH FREQUENTLY HIGHER
  GUSTS WILL PREVAIL ACROSS THE AFFECTED WATERS THROUGH MID MORNING. SEAS
  AS HIGH AS 7 FEET CAN BE EXPECTED IN THE GULF STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$
418 
WHUS72 KKEY 121530
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1030 AM EST MON JAN 12 2015

GMZ042-043-052>055-072>075-121630-
/O.CAN.KKEY.SC.Y.0006.000000T0000Z-150112T1600Z/
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1030 AM EST MON JAN 12 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

EAST TO SOUTHEAST WINDS HAVE DECREASED SLIGHTLY ACROSS THE FLORIDA
STRAITS AND HAWK CHANNEL...HOWEVER SMALL CRAFT ARE URGED TO EXERCISE
CAUTION FOR CONTINUING WINDS OF 15 TO 20 KNOTS WITH HIGHER
GUSTS...AND SIGNIFICANT SEAS UP TO 6 FEET.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 11, 2:25 PM EST, 1 hour 52 minutes earlier.

Area forecast discussion, Jan 11, 2:25 PM EST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
225 PM EST SUN JAN 11 2015

.DISCUSSION...
.CURRENTLY...
A 1038 MB SURFACE HIGH IS FOUND JUST OFF THE ATLANTIC
COAST OF MARYLAND. A CARIBBEAN SHORT WAVE IS SUBTLE IN PRESSURE
APPEARANCE ON THE EASTERN COASTS OF CUBA...BUT IS VERY APPARENT IN
ITS SATELLITE APPEARANCE WITH A BROAD BAND OF SHOWERS AND ISOLATED
THUNDERSTORMS PROGRESSING WEST-NORTHWEST TOWARDS THE FLORIDA KEYS. IN
THE WESTERN GULF OF MEXICO...AN INVERTED TROUGH IS PROGRESSING
NORTHEASTWARD TOWARDS LOUISIANA AND SOUTHERN TEXAS...WITH AN
IMPRESSIVE AREA OF SHOWERS AND WIDESPREAD THUNDERSTORMS DRAGGING
ALONG ITS SOUTHEAST SIDE. MODEL ANALYSIS SHOW THIS REGION TO BE WELL
VENTILATED ABOVE 300 MB...WITH A MODEST JET STREAK MOVING ACROSS THE
WESTERN GULF. CLOSER TO HOME...PARTLY CLOUDY SKIES PREVAIL AT THIS
TIME WITH PATCHY CUMULUS DECKS AS THE PRIMARY CLOUD FORMATIONS.
INTERMITTENT LIGHT TO MODERATE SHOWERS HAVE MOSTLY PASSED ACROSS THE
KEYS IN A EAST TO WEST FASHION MOSTLY WITHIN A LEADING CONVERGENT
BAND OF MOISTURE. ISLAND TEMPERATURES HAVE PLATEAUED IN THE UPPER
70S...BUT EASTERLY WINDS AND INTERMITTENT CLOUD COVER THROUGH THE
REST OF THE AFTERNOON STILL HOLD HOPE THAT NEAR 80 HIGHS MAY BE
ATTAINED.

.FORECAST...
VERY FEW CHANGES WILL BE REQUIRED FOR THIS FORECAST CYCLE. ON THE
SOUTHWESTERN SIDE OF AN ATLANTIC HIGH...WINDS WILL LIKELY SURGE AGAIN
TONIGHT WITH THE GUSTIEST CONDITIONS FOUND ACROSS THE EASTERN ATLANTIC
WATERS OF THE FLORIDA STRAITS. SATELLITE INTERPRETATION INDICATES
THAT THE MAIN AXIS OF A CARIBBEAN SHORT WAVE IS SET TO ARRIVE IN THE
FLORIDA KEYS BETWEEN 06Z AND 10Z TONIGHT. WITH THIS SHORT
WAVE...INCREASED RAIN CHANCES AND A FEW THUNDERSTORMS ARE POSSIBLE.
AS A PERIOD OF CONTINUALLY DISTURBED WEATHER WILL CONTINUE TO CROSS
THE ISLANDS...THIS CHANCE OF RAIN AND THUNDER WILL REMAIN IN THE
FORECAST UNTIL AT LEAST EARLY TUESDAY. THE PEAK PERIOD OF RAIN
CHANCES WILL OCCUR ON MONDAY EVENING WHEN A MOIST AND UNSTABLE LOW
LEVEL PROFILE WILL COUPLE WITH MIDLEVEL DISTURBANCE OF MODEST
AMPLITUDE THAT WILL CROSS THE SOUTHERN GULF OF MEXICO ON ITS WAY TO
THE FLORIDA PENINSULA. BEYOND THAT TIME...ANOTHER FRONT IS SET TO
APPROACH AND POSSIBLY PUSH THROUGH THE KEYS LATE ON THURSDAY OR EARLY
INTO FRIDAY. EXPECT THAT THIS LATER FRONT WILL BRING AT LEAST A BRIEF
PERIOD OF NORTHERLY TO NORTHEASTERLY WINDS AND SLIGHTLY BELOW NORMAL
TEMPERATURES AND DEW POINTS. THE IMPACT OF THIS FRONT IS IN DOUBT AT
THIS TIME HOWEVER...SO HAVE SHADED TOWARDS CLIMATOLOGY IN THE
EXTENDED.

&&

.MARINE...
SCA CONDITIONS ARE A HIGH LIKELIHOOD FOR ALL OF THE ATLANTIC WATERS
SOUTH OF THE ISLAND CHAIN. WILL CARRY ONLY A CAUTIONARY HEADLINE IN
THE HAWK CHANNEL ZONE WEST OF THE SEVEN MILE BRIDGE HOWEVER. EARLY IN
THE EVENING PERIOD...LOWER PRESSURE IN THE WAKE OF THE MAINLAND WILL
KEEP LIGHTER WINDS OVER THOSE LOCATIONS...AND THE CUBAN SURGE THAT IS
EXPECTED IN THE OVERNIGHT PERIOD WILL NOT LIKELY HAVE FAR REACHING
EFFECTS TO IMPACT SAND KEY AND THE SURROUNDING WATERS. FOR MONDAY
ONWARDS...A WESTERN ATLANTIC RIDGE WILL EXIT TOWARDS THE CENTER OF
THE BASIN...AND SURFACE TROUGH WILL TAKE HOLD AND REMAIN IN PLACE FOR
A FEW DAYS. THROUGH TUESDAY NIGHT HOWEVER... MARINERS SHOULD BE
PREPARED FOR THE POSSIBILITY OF GUSTY WINDS AND LIGHTNING WITHIN
UNSEASONABLE SHOWERS AND A FEW THUNDERSTORMS ACROSS ALL WATERS.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL OVERNIGHT AT THE ISLAND TERMINALS.
SURFACE WINDS WILL BE OUT OF THE EAST AT 10 KNOTS...GUSTING TO 20
KNOTS...AND SURGE A FEW KNOTS IN THE EVENING AND EARLY NIGHT
HOURS.

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...NONE.
&&

PUBLIC/MARINE.........MSB
AVIATION/NOWCASTS.....11
DATA COLLECTION.......FLING

VISIT US ON THE WEB AT WEATHER.GOV/KEY

FOLLOW US ON FACEBOOK AND TWITTER AT...

WWW.FACEBOOK.COM/NWSKEYWEST
WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Jan 11, 5:59 AM EST, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
559 AM EST SUN JAN 11 2015

FLZ076>078-GMZ031>035-042>044-052>055-072>075-121100-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
559 AM EST SUN JAN 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE FLORIDA STRAITS DUE TO
SUSTAINED NORTHEAST TO EAST WINDS NEAR 20 KNOTS. A SMALL CRAFT
ADVISORY MAY BE REQUIRED TONIGHT ACROSS THE FLORIDA STRAITS.

ISOLATED THUNDERSTORMS MAY IMPACT THE FLORIDA KEYS...AS WELL AS
NEARSHORE AND OFFSHORE WATERS SURROUNDING THE ISLAND CHAIN TONIGHT.
THE MAIN THUNDERSTORM HAZARDS WILL BE CLOUD TO SURFACE LIGHTNING
STRIKES AND STRONG WIND GUSTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED THUNDERSTORMS MAY IMPACT THE FLORIDA KEYS...AS WELL AS
NEARSHORE AND OFFSHORE WATERS SURROUNDING THE ISLAND CHAIN MONDAY
AND MONDAY NIGHT. THE MAIN THUNDERSTORM HAZARDS WILL BE CLOUD TO
SURFACE LIGHTNING STRIKES AND STRONG WIND GUSTS.

NO HAZARDOUS WEATHER IS EXPECTED TUESDAY THROUGH THURSDAY.

A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR ALL KEYS COASTAL WATERS
THURSDAY NIGHT THROUGH FRIDAY NIGHT.

NO HAZARDOUS WEATHER IS EXPECTED ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

CLR

Nearby

Small Craft Advisories in Florida, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.